Drug safety updates from Ireland health authority (HPRA)-May 2020

Below Safety Updates for medicinal products were released for the month of May-2020 by Ireland Health Authority-Health Products Regulatory Agency (HPRA)   A confirmed “Negative Benefit-Risk Profile” for Picato (ingenol mebutate) Risk of abnormal and aggressive behaviors with Levetiracetam use Restricted use of Cyproterone acetate due to risk of meningioma Restricted use of thyroid drugs

Presence of Nitrosamines (N-Nitrosodimethylamine) in Metformin Extended Release formulations

Metformin is a prescription drug and a first line medication used to control high blood sugar in patients with type 2 diabetes. N-Nitrosodimethylamine is a probable human carcinogen which is not harmful when present within the permitted limits. Exposure to some level of nitrosamines is quite common, as these nitrosamines presence are common in water

Hyperacusis associated with Tramadol: A Drug Safety Signal

Hyperacusis is new drug safety signal identified for Tramadol drug by UMC (Uppsala Monitoring Center), a WHO Collaborating Centre. Hyperacusis is a rare hearing disorder which is characterized by an increased sensitivity to certain frequencies and volume ranges of sound. This disorder makes it hard to deal with everyday sounds and causes an intolerance to

Photosensitivity reaction associated with Midostaurin

Photosensitivity reaction, a new drug safety signal for midostaurin identified based on the safety evidence from French pharmacovigilance database, the Base Nationale de Pharmacovigilance (BNPV) and from the global drug safety database, VigiBase which is maintained by WHO-UMC (Uppsala Monitoring Center). Midostaurin is a multiple tyrosine kinase inhibitor (including FLT3 and KIT kinases) which inhibits mast

Risk of Increased Blood Pressure with Agomelatine (An Antidepressant Drug)

A new drug safety signal was triggered from the WHO’s global drug safety database for pharmacovigilance activities. This signal was identified by the UMC (Uppsala Monitoring Center), a WHO Collaborating Centre for international service and scientific research within the field of pharmacovigilance. Agomelatine Agomelatine is an atypical antidepressant medication used to treat major depressive disorder.

HSA Drug Safety Alert: Liver Injury associated with Fimasartan use

The Health Science Authority (HSA) of Singapore government released a new drug safety alert for the fimasartan. Fimasartan is a non-peptide angiotensin II receptor blocker (ARB) used for the treatment of hypertension and heart failure. On 09-Sep-2010, fimasartan was initially approved in South Korea and is marketed under the brand name Kanarb by Boryung Pharmaceuticals.  In

NPRA’s Drug Safety Alert: Ischaemic colitis associated with Nintedanib use

The Malaysian Health Authority-National Pharmaceutical Regulatory Agency (NPRA), Ministry of Health Malaysia released a new drug safety alert for nintedanib. Nintedanib is a small molecule tyrosine kinase inhibitor (TKI) indicated for the treatment of idiopathic pulmonary fibrosis in adults and to slow the rate of decline in pulmonary function in patients with systemic sclerosis-associated interstitial lung

Drug Safety Alert from Malaysian Health Authority: Kounis syndrome associated with Rocuronium use

The Malaysian Health Authority-National Pharmaceutical Regulatory Agency (NPRA), Ministry of Health Malaysia released a new drug safety alert for rocuronium. Rocuronium is an amino steroid non-depolarizing neuromuscular blocker or muscle relaxant which is indicated as an adjunct to general anesthesia to facilitate endotracheal intubation, provide skeletal muscle relaxation during surgery and facilitating mechanical ventilation in

Drug Safety Alerts from Malaysian Health Authority

The Malaysian Health Authority-National Pharmaceutical Regulatory Agency (NPRA), Ministry of Health Malaysia released the following new drug safety alerts. Drug Safety Alert 1: Risk of anaphylaxis associated with Guselkumab use Drug Safety Alert 2: Kounis syndrome associated with Intravenous iron-containing products Drug Safety Alert 3: Reports of cytomegalovirus (CMV) infection or reactivation with Nivolumab use

error: Content is protected !!